Alert archive / Tennessee / Frost Advisories in 2012
Frost Advisory 3, NWS Memphis, TN
NWS Memphis, TN issued this frost advisory at Apr 23, 2012, 4:01 AM CDT for 11 counties in Tennessee; 4 counties in Mississippi. It took effect at Apr 24, 2012, 1:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2012, 4:01 AM CDT (09:01 UTC)
- In effect from
- Apr 24, 2012, 1:00 AM CDT
- Expired
- Apr 24, 2012, 7:36 AM CDT
- In force
- 7 hr
- Issued by
- NWS Memphis, TN
Counties Alcorn County, MS, Prentiss County, MS, Tippah County, MS, Tishomingo County, MS, Carroll County, TN, Chester County, TN, Decatur County, TN, Gibson County, TN, Hardeman County, TN, Hardin County, TN, Henderson County, TN, Henry County, TN, Madison County, TN, McNairy County, TN, Weakley County, TN
The radar
The Memphis radar (KNQA), 120 km from the middle of the area, began a volume at 08:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 9.0 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1802 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
135 WWUS74 KMEG 230901 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 401 AM CDT MON APR 23 2012 ...FROST IS EXPECTED ACROSS PORTIONS OF WEST TENNESSEE AND NORTHEAST MISSISSIPPI TUESDAY MORNING... .MOSTLY CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL INTO THE MIDDLE 30S ACROSS PORTIONS OF WEST TENNESSEE AND NORTHEAST MISSISSIPPI TUESDAY MORNING. THIS WILL RESULT IN AREAS OF FROST. WIDESPREAD FROST IS POSSIBLE IN THE COLDEST LOCATIONS THAT ARE PROTECTED FROM THE WIND. THE AFFECTED AREA IS GENERALLY ALONG AND EAST OF A LINE FROM MARTIN TENNESSEE TO BOLIVAR TENNESSEE TO RIPLEY MISSISSIPPI. MSZ004>006-009-TNZ003-004-020-021-052>055-090>092-232100- /O.NEW.KMEG.FR.Y.0003.120424T0600Z-120424T1300Z/ TIPPAH-ALCORN-TISHOMINGO-PRENTISS-WEAKLEY-HENRY-GIBSON-CARROLL- MADISON-CHESTER-HENDERSON-DECATUR-HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...CORINTH...IUKA...BOONEVILLE...MARTIN... DRESDEN...PARIS...HUMBOLDT...MILAN...HUNTINGDON...JACKSON... LEXINGTON...BOLIVAR...SAVANNAH 401 AM CDT MON APR 23 2012 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT TUESDAY. * TEMPERATURE/FROST COVERAGE...AREAS OF FROST CAN BE EXPECTED. WIDESPREAD FROST IS POSSIBLE IN THE COLDEST LOCATIONS THAT ARE PROTECTED FROM THE WIND. LOW TEMPERATURES WILL RANGE BETWEEN 34 AND 37 DEGREES. * TIMING...FROM 1 AM TO 8 AM TUESDAY MORNING. * IMPACTS...TENDER VEGETATION THAT HAS BEEN RECENTLY PLANTED MAY BE DAMAGED OR KILLED IF PROPER PRECAUTIONS ARE NOT TAKEN DUE TO THE FROST. NEW GROWTH OR BLOOMS MAY ALSO BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ JCL
4 follow-up statements
804 WWUS74 KMEG 232044 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 344 PM CDT MON APR 23 2012 ...FROST IS EXPECTED ACROSS PORTIONS OF WEST TENNESSEE AND NORTHEAST MISSISSIPPI LATE TONIGHT AND EARLY TUESDAY MORNING... .MOSTLY CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL INTO THE MIDDLE 30S ACROSS PORTIONS OF WEST TENNESSEE AND NORTHEAST MISSISSIPPI LATE TONIGHT AND EARLY TUESDAY MORNING. THIS WILL RESULT IN AREAS OF FROST. WIDESPREAD FROST IS POSSIBLE IN THE COLDEST LOCATIONS THAT ARE PROTECTED FROM THE WIND. THE AFFECTED AREA IS GENERALLY ALONG AND EAST OF A LINE FROM MARTIN TENNESSEE TO BOLIVAR TENNESSEE TO RIPLEY MISSISSIPPI. MSZ004>006-009-TNZ003-004-020-021-052>055-090>092-240445- /O.CON.KMEG.FR.Y.0003.120424T0600Z-120424T1300Z/ TIPPAH-ALCORN-TISHOMINGO-PRENTISS-WEAKLEY-HENRY-GIBSON-CARROLL- MADISON-CHESTER-HENDERSON-DECATUR-HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...CORINTH...IUKA...BOONEVILLE...MARTIN... DRESDEN...PARIS...HUMBOLDT...MILAN...HUNTINGDON...JACKSON... LEXINGTON...BOLIVAR...SAVANNAH 344 PM CDT MON APR 23 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT TUESDAY... * TEMPERATURE/FROST COVERAGE...AREAS OF FROST CAN BE EXPECTED. WIDESPREAD FROST IS POSSIBLE IN THE COLDEST LOCATIONS THAT ARE PROTECTED FROM THE WIND. LOW TEMPERATURES WILL RANGE BETWEEN 34 AND 37 DEGREES. * TIMING...FROM 1 AM TO 8 AM TUESDAY MORNING. * IMPACTS...TENDER VEGETATION THAT HAS BEEN RECENTLY PLANTED MAY BE DAMAGED OR KILLED IF PROPER PRECAUTIONS ARE NOT TAKEN DUE TO THE FROST. NEW GROWTH OR BLOOMS MAY ALSO BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ SJM
713 WWUS74 KMEG 240422 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 1122 PM CDT MON APR 23 2012 ...FROST IS EXPECTED ACROSS PORTIONS OF WEST TENNESSEE AND NORTHEAST MISSISSIPPI LATE TONIGHT AND EARLY TUESDAY MORNING... .MOSTLY CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL INTO THE MIDDLE 30S ACROSS PORTIONS OF WEST TENNESSEE AND NORTHEAST MISSISSIPPI LATE TONIGHT AND EARLY TUESDAY MORNING. THIS WILL RESULT IN AREAS OF FROST. WIDESPREAD FROST IS POSSIBLE IN THE COLDEST LOCATIONS THAT ARE PROTECTED FROM THE WIND. THE AFFECTED AREA IS GENERALLY ALONG AND EAST OF A LINE FROM MARTIN TENNESSEE TO BOLIVAR TENNESSEE TO RIPLEY MISSISSIPPI. MSZ004>006-009-TNZ003-004-020-021-052>055-090>092-241230- /O.CON.KMEG.FR.Y.0003.120424T0600Z-120424T1300Z/ TIPPAH-ALCORN-TISHOMINGO-PRENTISS-WEAKLEY-HENRY-GIBSON-CARROLL- MADISON-CHESTER-HENDERSON-DECATUR-HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...CORINTH...IUKA...BOONEVILLE...MARTIN... DRESDEN...PARIS...HUMBOLDT...MILAN...HUNTINGDON...JACKSON... LEXINGTON...BOLIVAR...SAVANNAH 1122 PM CDT MON APR 23 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT TUESDAY... * TEMPERATURE/FROST COVERAGE...AREAS OF FROST CAN BE EXPECTED. WIDESPREAD FROST IS POSSIBLE IN THE COLDEST LOCATIONS THAT ARE PROTECTED FROM THE WIND. LOW TEMPERATURES WILL RANGE BETWEEN 34 AND 37 DEGREES. * TIMING...FROM 1 AM TO 8 AM TUESDAY MORNING. * IMPACTS...TENDER VEGETATION THAT HAS BEEN RECENTLY PLANTED MAY BE DAMAGED OR KILLED IF PROPER PRECAUTIONS ARE NOT TAKEN DUE TO THE FROST. NEW GROWTH OR BLOOMS MAY ALSO BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
804 WWUS74 KMEG 240831 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 331 AM CDT TUE APR 24 2012 MSZ004>006-009-TNZ003-020-052-053-090-091-240945- /O.CAN.KMEG.FR.Y.0003.000000T0000Z-120424T1300Z/ TIPPAH-ALCORN-TISHOMINGO-PRENTISS-WEAKLEY-GIBSON-MADISON-CHESTER- HARDEMAN-MCNAIRY- INCLUDING THE CITIES OF...CORINTH...IUKA...BOONEVILLE...MARTIN... DRESDEN...HUMBOLDT...MILAN...JACKSON...BOLIVAR 331 AM CDT TUE APR 24 2012 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE FROST ADVISORY. WINDS HAVE REMAINED HIGHER THAN EXPECTED WHICH HAS KEPT TEMPERATURES A BIT TOO WARM FOR FROST FORMATION. $$ TNZ004-021-054-055-092-241300- /O.CON.KMEG.FR.Y.0003.000000T0000Z-120424T1300Z/ HENRY-CARROLL-HENDERSON-DECATUR-HARDIN- INCLUDING THE CITIES OF...PARIS...HUNTINGDON...LEXINGTON... SAVANNAH 331 AM CDT TUE APR 24 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * TEMPERATURE/FROST COVERAGE...PATCHY FROST CAN BE EXPECTED. LOW TEMPERATURES WILL RANGE BETWEEN 34 AND 37 DEGREES. * TIMING...UNTIL 8 AM. * IMPACTS...TENDER VEGETATION THAT HAS BEEN RECENTLY PLANTED MAY BE DAMAGED OR KILLED IF PROPER PRECAUTIONS ARE NOT TAKEN DUE TO THE FROST. NEW GROWTH OR BLOOMS MAY ALSO BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ BORGHOFF
321 WWUS74 KMEG 241236 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 736 AM CDT TUE APR 24 2012 TNZ004-021-054-055-092-241345- /O.CAN.KMEG.FR.Y.0003.000000T0000Z-120424T1300Z/ HENRY-CARROLL-HENDERSON-DECATUR-HARDIN- INCLUDING THE CITIES OF...PARIS...HUNTINGDON...LEXINGTON... SAVANNAH 736 AM CDT TUE APR 24 2012 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE FROST ADVISORY. $$ BORGHOFF
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this frost advisory went out at Apr 23, 12:24 AM CDT, 3 hours 37 minutes earlier.
Area forecast discussion, Apr 23, 12:24 AM CDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 1224 AM CDT MON APR 23 2012 .PREV DISCUSSION... /ISSUED 906 PM CDT SUN APR 22 2012/ DISCUSSION...00Z UPPER AIR ANALYSIS PLACES AN UPPER LEVEL LOW ACROSS OHIO/KENTUCKY THIS EVENING. REGIONAL WSR-88D RADAR TRENDS OVER THE PAST COUPLE OF HOURS HAVE SHOWN A CONSIDERABLE DECREASE IN THE COVERAGE OF RAIN SHOWERS ACROSS THE MID SOUTH AS DAYTIME INSTABILITY HAS DIMINISHED. LATEST TRENDS INDICATE CLOUDS WILL CONTINUE TO DECREASE IN COVERAGE OVERNIGHT...RESULTING IN CLEAR TO MOSTLY CLEAR SKIES...ESPECIALLY TOWARDS SUNRISE. BASED ON LATEST SHORT TERM TRENDS WILL MAKE SOME ADJUSTMENTS TO WIND SPEEDS...CLOUD COVER...AND TEMPERATURES. WILL ALSO INCLUDE PATCHY FROST ACROSS PORTIONS OF WEST TENNESSEE NEAR THE TENNESSEE RIVER WHERE TEMPERATURES MAY DROP TO THE UPPER 30S BY SUNRISE AND WINDS MAY DECOUPLE ENOUGH FOR SOME PATCHY FROST TO FORM. UPDATED GRIDS WILL BE PUBLISHED SHORTLY. CJC && .PREV DISCUSSION... /ISSUED 321 PM CDT SUN APR 22 2012/ A REINFORCING COLD FRONT IS MOVING THROUGH NORTHEAST MISSISSIPPI AT THIS TIME. STRONG NORTHWEST WINDS CONTINUE BEHIND THE FRONT. SPEEDS ARE SUSTAINED AROUND 25 MPH AND ARE GUSTING TO 35 MPH. WILL KEEP WIND ADVISORY GOING THROUGH 7 PM. THEREAFTER...SPEEDS SHOULD STAY BETWEEN 10 TO 15 MPH. SCATTERED SHOWERS ARE ALSO MOVING THROUGH A GOOD PORTION OF THE CWA. MODELS INDICATE THAT THESE SHOULD DISSIPATE BY 7 PM. ALTHOUGH THE CLOUDS MAY HANG ON MUCH OF THE EVENING BUT SHOULD START TO BREAK UP SHORTLY BEFORE MIDNIGHT. THEN WOULD NOT BE SURPRISED TO SEE CLEAR SKIES BY SUNRISE. COLDER AIR WILL CONTINUE TO FILTER INTO THE REGION BEHIND THE FRONT. WITH THE CLOUDS AND WINDS EXPECTED TO STAY UP DO NOT EXPECT LOWS TO DROP AS LOW AS WHAT OCCURRED THIS MORNING ALTHOUGH THERE WILL STILL DROP INTO THE UPPER 30S ACROSS MUCH OF WEST TENNESSEE AND NORTHEAST MISSISSIPPI. HIGH PRESSURE WILL BUILD INTO THE MIDSOUTH FOR THE BEGINNING OF THE WEEK. MONDAY WILL BE CHILLY. EXPECT SOME COLD AIR STRATO-CUMULUS CLOUDS TO DEVELOP BY THE AFTERNOON. HIGHS SHOULD BE IN THE LOWER TO MID 60S. CLOUDS SHOULD DISSIPATE DURING THE EVENING LEAVING MOSTLY CLEAR SKIES. HIGH WILL SHIFT SOUTHWARD BUT WINDS MAY STILL BE LIGHT ENOUGH TO DROP INTO AT LEAST THE UPPER 30S ACROSS PORTIONS OF WEST TENNESSEE AND NORTHEAST MISSISSIPPI AGAIN. IF WINDS WERE TO GO CALM...FROST DEVELOPMENT COULD BECOME AN ISSUE IN CERTAIN AREAS. BY TUESDAY...HIGH PRESSURE WILL BE FAR ENOUGH TO THE SOUTH AND EAST THAT WINDS TURN AROUND TO THE SOUTH OR SOUTHWEST. THIS WILL ALLOW WARMER TEMPERATURES TO FILTER INTO THE AREA. HIGHS WILL BE IN THE LOWER TO MID 70S. TUESDAY NIGHT INTO WEDNESDAY...GFS AND ECMWF INDICATING THAT A WARM FRONT WILL SET UP NEAR THE MO/AR AND TN/KY BORDER LATE TUESDAY NIGHT INTO WEDNESDAY. A FEW SHOWERS AND THUNDERSTORMS COULD DEVELOP ALONG THE FRONT TUESDAY NIGHT INTO EARLY WEDNESDAY BEFORE THE FRONT SURGES NORTHWARD. STRONG SOUTHWESTERLY WINDS ARE EXPECTED ON WEDNESDAY THAT WILL ALLOW TEMPERATURES TO SOAR INTO THE 80S FOR HIGHS. WEDNESDAY NIGHT THROUGH FRIDAY...MODELS ARE SLOWER ON PROGRESSION OF COLD FRONT SOUTHWARD INTO THE CWA. NOW LOOKS LIKE TIMING COULD BE MORE DURING THE DAY THURSDAY. MODELS ALSO DISAGREE ON HOW FAR SOUTH THE FRONT WILL GO BEFORE STALLING AND MOVING BACK NORTHWARD AS A WARM FRONT. THE GFS BARELY PUSHES THE FRONT INTO THE CWA BEFORE MOVING BACK NORTHWARD AS A WARM FRONT THURSDAY NIGHT INTO EARLY FRIDAY. THE 00Z ECMWF BRINGS THE FRONT THROUGH ALMOST ALL OF THE CWA BEFORE MOVING THE FRONT BACK NORTH. THE GFS SOLUTION SEEMS MORE PLAUSIBLE DUE TO THE STRENGTH OF THE UPPER RIDGE THAT WILL BE OVER THE AREA. WILL BUMP UP TEMPERATURES AND CUT BACK ON POPS SLIGHTLY AS A RESULT. NEXT WEEKEND...WARM CONDITIONS WILL CONTINUE WITH A WARM FRONT LOCATED TO THE NORTH AND A COLD FRONT LOCATED TO THE WEST. THE GFS DEVELOPS A MCS SATURDAY NIGHT INTO SUNDAY MORNING AND MOVES IT INTO NORTHERN PORTIONS OF THE CWA. THE 00Z ECMWF REMAINS DRY. WILL LEAN TOWARD A DRY FORECAST AT THIS POINT. KRM && .AVIATION... 06Z TAFS VFR CONDITIONS EXPECTED OVER THE NEXT 24 HOURS. NORTHERLY WINDS WILL REMAIN STRONG AND GUSTY THIS EVENING...DIMINISHING TO AROUND 7-10 KNOTS OVERNIGHT...THEN RESTRENGTHENING AFTER SUNRISE TOMORROW FROM 10 TO 15 KTS...WITH GUSTS AROUND 22KTS. WINDS WILL WEAKEN AGAIN AFTER SUNSET. && .PRELIMINARY POINT TEMPS/POPS... MEM 63 46 73 60 / 0 0 0 10 MKL 61 37 70 55 / 0 0 0 20 JBR 64 43 74 56 / 0 0 0 20 TUP 62 39 72 52 / 0 0 0 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Apr 22, 7:08 PM CDT, 8 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 708 PM CDT SUN APR 22 2012 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-231100- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 708 PM CDT SUN APR 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AN ELEVATED FIRE DANGER IS POSSIBLE MONDAY AFTERNOON AS GUSTY WINDS COMBINE WITH LOW AFTERNOON RELATIVE HUMIDITY VALUES. A FEW STRONG OR SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY AS A COLD FRONT MOVES INTO THE AREA FROM THE NORTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
Nearby
Frost Advisories in Tennessee, 2012Frost Advisories in Mississippi, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.